Alert archive / California / Freeze Warnings in 2025

Freeze Warning 8, NWS Eureka, CA

November 24, 2025Lake County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this freeze warning at Nov 24, 2025, 9:41 PM PST for Lake County, Mendocino County, Trinity County, California. It took effect at Nov 24, 2025, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2025, 9:41 PM PST (05:41 UTC)
In effect from
Nov 24, 2025, 10:00 PM PST
Expired
Nov 25, 2025, 9:00 AM PST
In force
11 hr
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA, Trinity County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 5.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS76 KEKA 250541
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
941 PM PST Mon Nov 24 2025

CAZ108-251345-
/O.UPG.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
/O.NEW.KEKA.FZ.W.0008.251125T0600Z-251125T1700Z/
Southern Trinity-
Including Forest Glen, Ruth, Hayfork, and Peanut
941 PM PST Mon Nov 24 2025

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Southern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ111-114-251345-
/O.NEW.KEKA.FZ.W.0008.251125T0600Z-251125T1700Z/
Northeastern Mendocino Interior-Northern Lake-
Including Covelo and Gravelly Valley Airport
941 PM PST Mon Nov 24 2025

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Northeastern Mendocino Interior and Northern Lake.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ107-251345-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-
Including Douglas City, Trinity Center, and Weaverville
941 PM PST Mon Nov 24 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Northern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
3 follow-up statements
973 
WWUS76 KEKA 250551
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
951 PM PST Mon Nov 24 2025

CAZ108-111-114-251400-
/O.CON.KEKA.FZ.W.0008.251125T0600Z-251125T1700Z/
Southern Trinity-Northeastern Mendocino Interior-Northern Lake-
Including Ruth, Peanut, Gravelly Valley Airport, Forest Glen,
Hayfork, and Covelo
951 PM PST Mon Nov 24 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Northeastern Mendocino Interior, Northern Lake, and
  Southern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ115-251400-
/O.EXB.KEKA.FR.Y.0030.251125T0600Z-251125T1700Z/
Southern Lake-
Including Clearlake Park, Clearlake, Hidden Valley Lake, and
Middletown
951 PM PST Mon Nov 24 2025

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Lake.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ107-251400-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-
Including Douglas City, Trinity Center, and Weaverville
951 PM PST Mon Nov 24 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Northern Trinity.

* WHEN...Until 9 AM PST Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
057 
WWUS76 KEKA 251205
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
405 AM PST Tue Nov 25 2025

CAZ108-111-114-251700-
/O.CON.KEKA.FZ.W.0008.000000T0000Z-251125T1700Z/
Southern Trinity-Northeastern Mendocino Interior-Northern Lake-
Including Gravelly Valley Airport, Hayfork, Ruth, Forest Glen,
Covelo, and Peanut
405 AM PST Tue Nov 25 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Northeastern Mendocino Interior, Northern Lake, and
  Southern Trinity.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ107-251700-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-
Including Douglas City, Weaverville, and Trinity Center
405 AM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Northern Trinity.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ115-251700-
/O.CON.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Southern Lake-
Including Middletown, Clearlake Park, Clearlake, and Hidden Valley
Lake
405 AM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Lake.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MH
256 
WWUS76 KEKA 251704
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
904 AM PST Tue Nov 25 2025

CAZ108-111-114-251815-
/O.EXP.KEKA.FZ.W.0008.000000T0000Z-251125T1700Z/
Southern Trinity-Northeastern Mendocino Interior-Northern Lake-
Including Ruth, Covelo, Hayfork, Gravelly Valley Airport, Peanut, and
Forest Glen
904 AM PST Tue Nov 25 2025

...FREEZE WARNING HAS EXPIRED...

The threat has ended.

$$

CAZ107-115-251815-
/O.EXP.KEKA.FR.Y.0030.000000T0000Z-251125T1700Z/
Northern Trinity-Southern Lake-
Including Clearlake, Douglas City, Clearlake Park, Weaverville,
Middletown, Trinity Center, and Hidden Valley Lake
904 AM PST Tue Nov 25 2025

...FROST ADVISORY HAS EXPIRED...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 24, 2:37 PM PST, 7 hours 4 minutes earlier.

Area forecast discussion, Nov 24, 2:37 PM PST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
237 PM PST Mon Nov 24 2025

.SYNOPSIS...Chilly overnight temperatures and patchy frost
is possible Tuesday and Wednesday. Generally dry weather and warm
temperatures through mid week. There is a chance of light rain and
sprinkle Day for Del Norte and Northern Humboldt counties on
Thanksgiving Day, followed by dry and cooler weather conditions
through the weekend.

&&

.DISCUSSION....A weakening front brought light rain and sprinkles
across the northern portion of the forecast area early this
morning. High pressure quickly builds back in the wake of the
front this afternoon and evening, promoting drying northerly flow.
Coastal stratus have been stubborn to scattered out early this
afternoon. While interior valley low clouds continue slowly lift
and clear and keeping temperatures lower than expected in that
specific area, especially farther north of Mendocino County. High
clouds will continue to stream downslope from the ridge across
the area, which may limit the amount of afternoon sunshine.

Tonight, a dry offshore flow (easterly wind) is expected to
develop across the area into Tuesday, with some breezy conditions
over the higher terrain. Areas of fog and patchy dense fog are
anticipated along the shelter valleys, mainly in Humboldt and
Mendocino counties. Lingering cold air will promote overnight
temperatures to be a few degrees cooler than today's readings,
with lows in the upper 30s to mid-40s for the coastal areas and
generally in the upper 30s inland. The lowest temperatures are
expected for Trinity County, with temperatures as low as 33
degrees in the coldest areas like Hayfork and Ruth. A Frost
Advisory is in effect from 9 PM this evening to 9 AM PST Tuesday
for Trinity County.

Ridging will continue to build and strengthen over the area
Tuesday into Wednesday, promoting quiet weather conditions with a
drying and warming trend. Dry offshore flow, especially at
nights, keeping the air dry and helping to scour out some of the
low-level clouds, which should lead to more afternoon sunshine
compared to today. High temperatures are forecast to range from
mid- to upper-50s along coast and mid-60s inland. Additional
warming is expected Wednesday afternoon, with highs in the upper
60s in the warmest interior valleys. Any areas that do have fog
develop overnight will likely be slow to clear and may be lower
than forecast.

A subtle shift in the weather pattern is expected for Wednesday
night (Thanksgiving Eve) and Thursday (Thanksgiving Day). The high
pressure begins to shift eastward as a shortwave trough and its
associated surface low move toward the Pacific Northwest. A
weakening cold front crossing the area will bring light rain and
sprinkles for Thanksgiving Day, for Del Norte and Northern
Humboldt counties, with most rainfall total under a tenth of an
inch. Elsewhere, increasing cloudiness and mostly dry conditions
are expected.

Looking ahead for Friday and through the weekend, the general
consensus between ensemble and deterministic models shows an
upper-level trough dropping southward while an upper level ridge
builds in the Gulf of Alaska. There is, however, high uncertainty
in the position of this upper-level trough, with models showing
variable solutions, especially over the weekend. The ECMWF, GFS
ensemble means and clusters show similar solutions with the upper
trough dropping south over land and becoming positively tilted.
This solution typically leads to dry and colder weather. Just a
22 percent of the cluster mean are showing widespread precipitation,
while the 78 percent of the members suggest dry weather
conditions. /ZVS

&&

.AVIATION...(18Z TAFs)...Conditions are improving today regarding
flight categories, after light rain overnight into the morning TAF
period. KCEC likely to remain in VFR/MVFR through the TAF period
with mid level clouds, 15000ft at their lowest and scattered to
broken until Tuesday evening when the next moisture push clips the
northern edge of the CWA, wrapping around a ridge primarily aimed at
Oregon.  Low probability for KCEC getting any precip and even less
for KACV Tuesday. Otherwise, winds turn easterly by the evening at
KCEC and KACV. Light winds and VFR categories are expected at KUKI
through the TAF period. /EYS

&&

.MARINE...Northerly winds return and increase across the area,
easing by early Tuesday morning with the southern outer waters
retaining most of the higher winds south of Cape Mendocino. Models
have trended slightly weaker with these winds, but they still look
to be around 15 to 20kt. The swell is gradually dropping, but looks
to be dropping slower than expected in the southern waters. So have
extended the small craft advisory through Monday evening to
highlight the northerly winds as well. There may be a short break
between these two, but at this point it looks like the waves will
remain close to ten feet until the winds increase.

Tuesday and Wednesday are generally expected to see fairly light
winds. Wednesday afternoon these are expected to start becoming
southerly again as a frontal boundary approaches the area. The
models continue to struggle with the strength of the system on
Thursday and how far south it will come. In general it looks like
the models have shifted it slightly to the north making the
southerly winds a bit lighter. They generally look like they will
still peak around 20 kt in the northern outer waters with lighter
winds farther south. Some of the models to show a lighter scenario
than this. Friday stronger northerly winds are expected to return
and models are in fairly good agreement on this. For the weekend the
models have trended towards keeping the northerly winds in place.
Some of the models show these northerly winds fairly strong at
around 30 kt.

The swell is expected to continue to diminish Tuesday to around 6
feet at 12 seconds. Wednesday these swell heights drop to around 4
to 5 feet at 11 seconds. The wind driven waves are expected to
diminish Tuesday night setting up a very calm day on the water for
Wednesday. Total wave heights look to be around 4 feet with a
dominant period of 12 seconds. The next swell is expected to build
in Thursday morning, but this is now looking fairly small. MKK /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 9 PM this evening to 9 AM PST Tuesday
     for CAZ107-108.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 PM PST this afternoon for
     PZZ450.

     Small Craft Advisory until 2 AM PST Tuesday for PZZ455.

     Small Craft Advisory until 1 AM PST Tuesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 12:40 PM PSTFrost AdvisoryEKAHumboldt, Mendocino, Trinity20 hr

Nearby

Freeze Warnings in California, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.